Blood Pressure Home > Avalide Overdose
If a person takes too much Avalide (irbesartan/HCTZ), the effects can include extremely low blood pressure, an electrolyte imbalance, and a fast or slow heart rate. This can cause symptoms such as confusion, weakness, and a decrease in urination. For a recent overdose, a healthcare provider may "pump the stomach" or administer certain medicines. Treatment will also involve supportive care.
Can You Take Too Much Avalide?Avalide® (irbesartan/HCTZ) is a prescription medication used to treat high blood pressure, known medically as hypertension. As with most medications, it is possible to take too much Avalide.
Effects of an OverdoseThere have been no reports of an Avalide overdose; therefore, it is not known exactly what to expect from taking too much of this medication. However, based on the actions of the medicine, as well as information about overdoses with hydrochlorothiazide (also called HCTZ, one of the medications in Avalide), people who take too much Avalide may experience the following symptoms:
- Extremely low blood pressure (hypotension)
- A fast heart rate (tachycardia), or possibly a slow heart rate (bradycardia)
- An electrolyte imbalance, such as low blood levels of potassium, sodium, or chloride, which may cause the following symptoms:
- Dry mouth
- Muscle pains or cramps
- Nausea and vomiting
- Decrease in urination.